Jul 30, 2016

TCH Chemo - Day 11 (and it's other glorious side effects)





After my last post about my worst side effects, which lasted around 3-4 days I turned a corner and felt completely normal and very healthy again. Going a whole day without having to take a painkiller and just feeling good is amazing. I have been doing all the school runs, painting, going to the supermarket and loving the complete normality of it all. I have still been tired but I've made a huge point of listening to my body and resting when I need to.

Craig and I had booked tickets weeks ago to see Carl Barron at the Entertainment Centre and I was so glad that I was well enough to go. As the Entertainment Centre is quite far from our house we booked a hotel room and made it into a date night. I've had this to look forward to since before the chemo started and it has been something good to focus on in the hard times.

So on Friday we drove down to Redcliffe and getting dressed up and putting makeup on has never felt so damn good!!







We had a great night and Carl Barron was hilarious. The only problem was that by the time we got back to the hotel, the spots I had slowly been breaking out in over the previous day or two had full blown erupted. I was covered in the most painful acne. It's literally all over my face, my chest, my arms, my legs. It almost looks like blisters. The worst thing about it is there's absolutely nothing I can do to hide it. Makeup only makes it worse and it's so painful it's not even worth it. It was such a shock when I looked in the mirror and I spent ages googling acne related to chemo.

It turns out it's very common, especially with the TCH chemo I am on. One website said 'The worse the acne the better the chemo is working' which I don't know if it's true or not but it does make me feel a bit better.

I will have a chat with my Doctor about it but I remember I did suffer with acne when I was about 21 and living in Cairns, although nowhere near anything as bad as this. I spent hundreds of dollars on skin doctors and expensive 'cosmoceuticals' and nothing helped, it was something going on with my body, hormones and humidity and it only stopped when that was sorted out.

My body has toxins coming out through my skin so I can't imagine any creams or cleansers or anything will fix that. I went down to the sauna at the hotel and sat in there for around 15 minutes because I thought might help get more of the toxin out and somehow help a bit.

Craig and I spent the morning sitting on the beach, it was a gorgeous sunny and relaxing morning. I'm reading an awesome book that I'm absolutely loving and sitting and reading on the beach is pretty much my favourite thing to do, ever. I had a nose bleed on the beach too, which has been happening over the last few days but the one on the beach was the heaviest. Another side effect of the chemo.



But, I'm hoping the acne and nosebleeds will stop or at least ease up over the next few days. On the plus side, I am feeling amazing, no more nasty cramps or bone aches and I haven't lost a single strand of hair yet, I know it doesn't usually start falling out until day 14 but still, I'm staying hopeful :)

I know these pics are awful below but I have to be honest and document the good the bad and the (literally) ugly.

Love Hayley x










Share:

2 comments

  1. Hey Hayley! I'm a 28 year old who is currently battling stage 2 invasive ductal breast cancer and I also got a horrible rash/acne from my first round of chemo. I live in the States and my doc was able to prescribe some steroid face cream that cleared it up in a few days. I had my second round a week ago (on day 8 now!) and after they adjusted the dose, I haven't gotten any rash/acne this time. Just wanted to let you know you aren't alone! Def give your docs a call and don't wait- I know how awful and painful the rash is! Hang in there and keep fighting!

    -Kathryn

    ReplyDelete
    Replies
    1. Thanks for your message Kathryn, it's so sore, I've woken up toda and its 10x worse than yesterday!! I am just going to go and steam my face! Will definitely mention to the Doctors about it at my next appointment. Thanks again, love Hayley

      Delete

© HAYLEY SARAH | All rights reserved.
Blog Design Handcrafted by pipdig